Alert archive / Iowa / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS La Crosse, WI

February 11, 2025Clayton County, Iowa; Grant County, Wisconsin

NWS La Crosse, WI issued this winter storm warning at Feb 11, 2025, 1:14 PM CST for Clayton County, Iowa; Grant County, Wisconsin. It took effect at Feb 12, 2025, 6:00 AM CST. It was in force for 18 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2025, 1:14 PM CST (19:14 UTC)
In effect from
Feb 12, 2025, 6:00 AM CST
Expired
Feb 12, 2025, 11:45 PM CST
In force
18 hr
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Grant County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:15 AM CSTSNOW 0.21 Ene Volga, IACocorahs station IA-CT-8 Elkader 6.8 WSW.
Feb 12, 6:30 AM CSTSNOW 0.1Monona, IACocorahs station IA-CT-11 Monona 0.2 WNW.
Feb 12, 7:00 AM CSTSNOW 0.13 Nnw Burton, WICocorahs station WI-GT-9 Cassville 7.8 ENE.
Feb 12, 7:00 AM CSTSNOW 0.21 Ne Platteville, WICocorahs station WI-GT-16 1 NE Platteville.
Feb 12, 7:00 AM CSTSNOW 0.41 Ssw Osborne, IACO-OP Observer station EKRI4 Elkader 6SSW.
Feb 12, 7:00 AM CSTSNOW 0.5Strawberry Point, IACO-OP Observer station SPTI4 Strawberry Point.
Feb 12, 8:00 AM CSTSNOW 0.1Guttenberg, IACO-OP Observer station GTTI4 Guttenberg Dam 10.
Feb 12, 8:00 AM CSTSNOW 0.44 Wsw Lancaster, WICO-OP Observer station LANW3 4.3 W Lancaster.
Feb 12, 9:36 AM CSTSNOW 0.63 Ssw Beetown, WI
Feb 12, 10:18 AM CSTSNOW 16 Ssw Osterdock, IA
Feb 12, 11:48 AM CSTSNOW 21 E Georgetown, WI
Feb 12, 11:59 AM CSTSNOW 11 W Platteville, WI
Feb 12, 1:28 PM CSTSNOW 0.52 N Tennyson, WI
Feb 12, 1:35 PM CSTSNOW 2.2Edgewood, IA
Feb 12, 2:29 PM CSTSNOW 4.5Hazel Green, WI
Feb 12, 3:27 PM CSTSNOW 1.22 Se Blue River, WI
Feb 12, 5:22 PM CSTSNOW 4.91 Wnw Platteville, WI
Feb 12, 6:30 PM CSTSNOW 53 Nnw Burton, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS43 KARX 111914
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
114 PM CST Tue Feb 11 2025

IAZ030-WIZ061-121000-
/O.NEW.KARX.WS.W.0002.250212T1200Z-250213T0900Z/
Clayton-Grant-
Including the cities of Elkader and Platteville
114 PM CST Tue Feb 11 2025

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM CST 
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and 
  7 inches.

* WHERE...In Iowa, Clayton County. In Wisconsin, Grant County.

* WHEN...From 6 AM Wednesday to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Iowa, visit 511ia.org for 
road conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

IAZ009>011-018-019-029-WIZ042>044-053>055-121000-
/O.NEW.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/
Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-
Including the cities of Richland Center, Mauston, New Hampton,
Decorah, Oelwein, Sparta, Cresco, Charles City, Friendship,
Prairie Du Chien, Viroqua, Waukon, and Tomah
114 PM CST Tue Feb 11 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 3 AM CST 
THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 5 
  inches.

* WHERE...Portions of north central and northeast Iowa and central, 
  southwest, and west central Wisconsin.

* WHEN...From 6 AM Wednesday to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, visit 511ia.org 
for road conditions. In Wisconsin, visit 511wi.gov for road 
conditions.

&&

$$

KB
5 follow-up statements
595 
WWUS43 KARX 120345
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
945 PM CST Tue Feb 11 2025

IAZ030-WIZ061-121145-
/O.CON.KARX.WS.W.0002.250212T1200Z-250213T0900Z/
Clayton-Grant-
Including the cities of Elkader and Platteville
945 PM CST Tue Feb 11 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 3 
AM CST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and 
  7 inches.

* WHERE...In Iowa, Clayton County. In Wisconsin, Grant County.

* WHEN...From 6 AM Wednesday to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Iowa, visit 511ia.org for 
road conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

IAZ009>011-018-019-029-WIZ042>044-053>055-121145-
/O.CON.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/
Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-
Including the cities of Prairie Du Chien, Charles City, Mauston,
Sparta, Cresco, Oelwein, Friendship, Tomah, Richland Center,
Decorah, Waukon, Viroqua, and New Hampton
945 PM CST Tue Feb 11 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 
3 AM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 5 
  inches.

* WHERE...Portions of north central and northeast Iowa and central, 
  southwest, and west central Wisconsin.

* WHEN...From 6 AM Wednesday to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, visit 511ia.org 
for road conditions. In Wisconsin, visit 511wi.gov for road 
conditions.

&&

$$

Zapotocny
405 
WWUS43 KARX 120732
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
132 AM CST Wed Feb 12 2025

...SNOW WILL SPREAD NORTH THIS MORNING...

.Snow will continue to spread north from northeast Iowa and 
southwest Wisconsin into the Interstate 90 corridor between 6 AM and 
8 AM. Due to slightly higher snow amounts, the Winter Weather 
Advisory for 2 to 6 inches of snow was expanded into Mitchell County 
in northeast Iowa, Fillmore, Houston, and Mower Counties in 
southeast Minnesota, and La Crosse County in west central Wisconsin. 
Meanwhile, the Winter Storm Warning for 5 to 7 inches of snow 
continues for Clayton County in northeast Iowa and Grant County in 
southwest Wisconsin.

IAZ030-WIZ061-121800-
/O.CON.KARX.WS.W.0002.250212T1200Z-250213T0900Z/
Clayton-Grant-
Including the cities of Platteville and Elkader
132 AM CST Wed Feb 12 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 
3 AM CST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and 
  7 inches.

* WHERE...In Iowa, Clayton County. In Wisconsin, Grant County.

* WHEN...From 6 AM this morning to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Iowa, visit 511ia.org for 
road conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

IAZ008-MNZ094>096-WIZ041-121800-
/O.EXA.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/
Mitchell-Mower-Fillmore-Houston-La Crosse-
Including the cities of Caledonia, Austin, La Crosse, Preston,
and Osage
132 AM CST Wed Feb 12 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 AM 
CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...In Iowa, Mitchell County. In Minnesota, Fillmore, Houston, 
  and Mower Counties. In Wisconsin, La Crosse County.

* WHEN...From 6 AM this morning to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, visit 511ia.org 
for road conditions. In Minnesota, visit 511mn.org for road 
conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

IAZ009>011-018-019-029-WIZ042>044-053>055-121800-
/O.CON.KARX.WW.Y.0005.250212T1200Z-250213T0900Z/
Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-
Including the cities of Richland Center, Waukon, Viroqua, Charles
City, Tomah, Decorah, Cresco, Mauston, Prairie Du Chien,
Friendship, Sparta, Oelwein, and New Hampton
132 AM CST Wed Feb 12 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING 
TO 3 AM CST THURSDAY...

* WHAT...Snow expected. Total snow accumulations between 3 and 5 
  inches.

* WHERE...Portions of north central and northeast Iowa and central, 
  southwest, and west central Wisconsin.

* WHEN...From 6 AM this morning to 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, visit 511ia.org 
for road conditions. In Wisconsin, visit 511wi.gov for road 
conditions.

&&

$$

JSB
420 
WWUS43 KARX 121754
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1154 AM CST Wed Feb 12 2025

...SNOW WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING...

.Snow will continue across the area through the day today with 
visibilities less than 1 mile possible in the heaviest bands. The 
Winter Weather Advisory for portions of north central and northeast 
Iowa, southeast Minnesota, and central, southwest, and west central 
Wisconsin continues with possible snowfall totals in the 2-5 inch 
range. The Winter Storm Warning for 5 to 7 inches of snow also 
continues for Clayton County in northeast Iowa and Grant County in 
southwest Wisconsin.

IAZ030-WIZ061-130900-
/O.CON.KARX.WS.W.0002.000000T0000Z-250213T0900Z/
Clayton-Grant-
Including the cities of Elkader and Platteville
1154 AM CST Wed Feb 12 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations between 2 and 4 
  inches.

* WHERE...In Iowa, Clayton County. In Wisconsin, Grant County.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Iowa, visit 511ia.org for 
road conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

IAZ008>011-018-019-029-MNZ094>096-WIZ041>044-053>055-130900-
/O.CON.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Mower-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-
Including the cities of Austin, Richland Center, Decorah, New
Hampton, Sparta, Viroqua, Mauston, Cresco, Charles City, Preston,
Friendship, Osage, Caledonia, La Crosse, Oelwein, Tomah, Waukon,
and Prairie Du Chien
1154 AM CST Wed Feb 12 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST 
THURSDAY...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches.

* WHERE...Portions of north central and northeast Iowa, southeast 
  Minnesota, and central, southwest, and west central Wisconsin.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Wednesday evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, visit 511ia.org 
for road conditions. In Minnesota, visit 511mn.org for road 
conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

KB
821 
WWUS43 KARX 130255
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
855 PM CST Wed Feb 12 2025

...LIGHT TO MODERATE SNOW CONTINUES THIS EVENING...

.Moderate snow continues to move through southern Clayton and Grant 
Counties this evening. Snow amounts around 5 inches were reported by 
late afternoon. Light snow continues elsewhere. Snow ends west to 
east overnight, generally ending by midnight, but light flurries may 
continue into the early morning hours of Thursday, mainly towards 
central Wisconsin.

IAZ008-009-018-019-MNZ094-095-130400-
/O.CAN.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/
Mitchell-Howard-Floyd-Chickasaw-Mower-Fillmore-
Including the cities of Osage, Austin, Preston, New Hampton,
Cresco, and Charles City
855 PM CST Wed Feb 12 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has begun to dissipate across northern Iowa this evening with 
conditions beginning to improve. Light flurries may continue to fall 
over the next few hours, but is not expected to be impactful. As 
such, the Winter Weather Advisory has been cancelled for portions of 
northeast Iowa and southeast Minnesota. Slippery conditions may 
still exist overnight.

$$

IAZ030-WIZ061-130900-
/O.CON.KARX.WS.W.0002.000000T0000Z-250213T0900Z/
Clayton-Grant-
Including the cities of Platteville and Elkader
855 PM CST Wed Feb 12 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations up to one inch.

* WHERE...In Iowa, Clayton County. In Wisconsin, Grant County.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. In Iowa, visit 511ia.org for 
road conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

IAZ010-011-029-MNZ096-WIZ041>044-053>055-130900-
/O.CON.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/
Winneshiek-Allamakee-Fayette-Houston-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-
Including the cities of Viroqua, Tomah, Richland Center, La
Crosse, Decorah, Friendship, Prairie Du Chien, Mauston, Oelwein,
Caledonia, Waukon, and Sparta
855 PM CST Wed Feb 12 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST 
THURSDAY...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Portions of northeast Iowa, southeast Minnesota, and 
  central, southwest, and west central Wisconsin.

* WHEN...Until 3 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. In Iowa, visit 511ia.org 
for road conditions. In Minnesota, visit 511mn.org for road 
conditions. In Wisconsin, visit 511wi.gov for road conditions.

&&

$$

Falkinham
757 
WWUS43 KARX 130545
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1145 PM CST Wed Feb 12 2025

IAZ030-WIZ061-130645-
/O.CAN.KARX.WS.W.0002.000000T0000Z-250213T0900Z/
Clayton-Grant-
Including the cities of Elkader and Platteville
1145 PM CST Wed Feb 12 2025

...WINTER STORM WARNING IS CANCELLED...

Light snow was ending across the area, therefore the warning has 
been cancelled early.

$$

IAZ010-011-029-MNZ096-WIZ041>044-053>055-130645-
/O.CAN.KARX.WW.Y.0005.000000T0000Z-250213T0900Z/
Winneshiek-Allamakee-Fayette-Houston-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-
Including the cities of La Crosse, Decorah, Viroqua, Mauston,
Richland Center, Caledonia, Prairie Du Chien, Friendship, Sparta,
Tomah, Oelwein, and Waukon
1145 PM CST Wed Feb 12 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow was ending across the area, therefore the advisory has 
been cancelled early.

$$

Baumgardt

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 11:35 AM CST, 1 hour 39 minutes earlier. Its key messages:

  • Snow will develop across northeast Iowa and southwest Wisconsin tonight and spread north across the remainder of the area on Wednesday. Still plenty of uncertainty on potential snow amounts. This due to uncertainty on track of the system, location of the deformation snow area, duration, and potential dry air in cold conveyor belt. As a result, we continue to see large spreads up to 6 inches from the 10th to 90th percentiles. Although, there is still good agreement that the highest snow totals for our area will be in northeast Iowa and southwest Wisconsin. A Winter Weather Advisory looks likely across parts of the aforementioned area.
  • Snow totals on Friday and Friday night remain highly uncertain due to questions on how fast the air mass will saturate.
Area forecast discussion, Feb 11, 11:35 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1135 AM CST Tue Feb 11 2025

.KEY MESSAGES...

- Snow will develop across northeast Iowa and southwest
  Wisconsin tonight and spread north across the remainder of the
  area on Wednesday. Still plenty of uncertainty on potential
  snow amounts. This due to uncertainty on track of the system,
  location of the deformation snow area, duration, and potential
  dry air in cold conveyor belt. As a result, we continue to see
  large spreads up to 6 inches from the 10th to 90th
  percentiles. Although, there is still good agreement that the
  highest snow totals for our area will be in northeast Iowa
  and southwest Wisconsin. A Winter Weather Advisory looks
  likely across parts of the aforementioned area.

- Snow totals on Friday and Friday night remain highly uncertain
  due to questions on how fast the air mass will saturate.

&&

.DISCUSSION...
Issued at 326 AM CST Tue Feb 11 2025

Overnight into Wednesday night

For tonight, much of the area will contend with dry air below
700 mb. As weak to moderate 925 to 700 mb moisture transport
develops overnight, this dry air will gradually erode from south
to north. At this time, the soundings suggest snow developing
north across northeast Iowa and southwest Wisconsin between
2 AM and 5 AM. Snow totals for late tonight would likely range
from a dusting to a half inch.

On Wednesday, the 850 mb low will track from southwest Missouri
into central Illinois. With the low becoming vertically stacked
the 700 mb low is only 50 to 100 miles northwest of the 850 mb
track. Models are in general agreement that the warm conveyor
belt and much of the moisture remains primarily across southwest
Wisconsin and northeast Iowa. As the afternoon continues a
northern stream trough will move into the region, this starts to
shift the 900 to 700 mb moisture transport east of the area.
This would result in lessening snow intensity during the late
afternoon. North of this area, there is still concern that cold
conveyor belt will continue to advect dry air into the region
which could limit snow totals along and north of Interstate 90.

BUFKIT soundings continue to show the potential thermal and
moisture profiles to be in the dendritic growth zones up to 300
mb. This would result in much higher snow to liquid ratios
(possibly in the 20-30 to 1 range) than climatology (13 to 1).
However, the locations have been highly variable along and south
of Interstate 90, so confidence is not high on where the enhanced
bands may be located.

As far as snow totals on Wednesday, we currently have anywhere
from 1.5 to 5 inches forecast across northeast Iowa and
southwest Wisconsin. The highest totals are in southern Fayette
and Clayton counties in northeast Iowa and Grant County in
southwest Wisconsin. The remainder of the area has snow totals
ranging from a dusting to 1.5 inches.

On Wednesday night, the northern stream shortwave will move
east of the area. This will bring an end to the snow during the
evening. Additional snow amounts be less up to a half inch north
of a Charles City IA to Marshfield WI line, and from a half to
1.5 inches elsewhere.

For storm totals, we currently have 3 to 6 inches south of a
Charles City IA to Wisconsin Dells line, 1 to 3 inches between
the aforementioned line and the Interstate 90 corridor, and up
to a inch elsewhere. Looking at the probabilistic (10 to 90th
percentile) QPF and snow forecast, there is still quite a bit of
uncertainty of the amounts along and south of Interstate 90.
These snow totals range from a trace to 4 inches at La Crosse, 0
to 2 inches at Rochester, 3 to 8 inches at Oelwein, 2 to 7
inches at Richland Center, and 3 to 9 inches at Platteville.
These larger ranges in potential snow amounts come from concerns
on the track of the system, location of the deformation snow
area, time in which it snows, and the potential for the dry air
in cold conveyor belt to limit snow amounts.

Friday and Friday night

A trough in the northern stream will move through the region.
While it does look like most of the area will see some snow
from this system, the amount of moisture and snow amounts are
highly uncertain with this system. Like the past 2 systems, this
uncertainty is due to how fast the system is able to overcome
the dry air across the region. The Grand Ensemble has a large
QPF range between its 10th and 90th percentiles for the area.
They range from just a few hundredths to around 4 tenths of an
inch. Due to this the confidence in snow amounts is very low
(less than 10 percent).

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1123 AM CST Tue Feb 11 2025

VFR conditions expected across the area for the first 12 hours
of this package. Stratus will begin to move north into the
KLSE and KRST terminals generally after 00Z with CIGs gradually
lowering through the overnight hours before becoming MVFR after
12Z. We generally expect this to be when snow starts to fall
over the terminals. Visibilities will diminish into MVFR range
generally to between 1 to 2 SM by 14Z once the low levels fully
saturate, allowing for snow to reach the ground. This snowfall,
along with the lower end MVFR CIGs and visibilities, will
continue through the end of the package.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Boyne
AVIATION...Barendse
Hazardous weather outlook, Feb 11, 4:52 AM CST, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
452 AM CST Tue Feb 11 2025

IAZ010-011-019-029-030-WIZ054-055-061-121200-
Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Crawford-Richland-
Grant-
452 AM CST Tue Feb 11 2025

This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest Wisconsin.

.DAY ONE...Today and Tonight

Light snow will spread north across northeast Iowa and southwest
Wisconsin overnight. Snow accumulations will range from a dusting
to a half inch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow will fall across northeast Iowa and southwest Wisconsin
on Wednesday and gradually end from west to east on Wednesday
evening. Snow accumulations will likely range from 3 to 6 inches.
These totals are subject to change over the next 24 hours.

For the snow expected Friday and Friday night, it is too early to
ascertain potential impacts.

.SPOTTER INFORMATION STATEMENT...

Snow reports would be appreciated this morning and from late
tonight into Wednesday night.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008-009-018-MNZ079-086>088-094>096-WIZ032>034-041>044-053-
121200-
Mitchell-Howard-Floyd-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-
Houston-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-
Vernon-
452 AM CST Tue Feb 11 2025

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...central Wisconsin...
southwest Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow will fall across the area on Wednesday and Wednesday
evening. Snow accumulations will likely range from 1 to 3 inches.
These totals are subject to change over the next 24 hours.

For the snow expected Friday and Friday night, it is too early to
ascertain potential impacts.

.SPOTTER INFORMATION STATEMENT...

Snow reports would be appreciated this morning and from late
tonight into Wednesday night.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-121200-
Taylor-Clark-
452 AM CST Tue Feb 11 2025

This Hazardous Weather Outlook is for portions of central
Wisconsin and north central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow will fall across north central Wisconsin on Wednesday and
Wednesday evening. Snow accumulations will range from a dusting to
an inch. These totals are subject to change over the next 24
hours.

For the snow expected Friday and Friday night, it is too early to
ascertain potential impacts.

.SPOTTER INFORMATION STATEMENT...

Snow reports would be appreciated this morning and from late
tonight into Wednesday night.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 1:14 PM CSTWinter Weather AdvisoryARXAllamakee, Chickasaw, Fayette, Floyd, Howard, Mitchell and 1 more35 hr

Nearby

Winter Storm Warnings in Iowa, 2025Winter Storm Warnings in Wisconsin, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.